Texas State University Logo

Online Resources

Join the Conversation

adjust type sizemake font smallermake font largerreset font size

Morey, Susan

Contact Information
Susan Morey, Ph.D.

Office: MCS 571
Email: sm26@txstate.edu
Phone: 512-245-3739
Fax: 512-245-3425
Research Interest
Commutative Algebra


Dr. Morey received her Ph.D. from Rutgers University in 1995. In recent papers, Dr. Morey has been discussing three topics: Normality of Rees Algebras, Divisors (also of Rees Algebras), and associated primes of powers of ideals. Each of these is a topic of ongoing study. The study of associated primes has been directly related to discrete math. So far, graph theory has proven very useful. In particular, recent work has been using monomial ideals, which are then represented as graphs, simplicial complexes, or matrices (often unimodular) depending on the situation. The algebraic questions are then answered using these structures.

Selected Publications:

  • J. Martinez-Bernal, S. Morey, R.H. Villarreal, Associated Primes of Powers of Edge Ideals, Collectanea Mathematics, 63, (2012), 361-374.
  • S. Morey, R.H. Villarreal, Edge Ideals: Algebraic and Combinatorial Properties, to appear: "Progress in Commutative Algebra: Ring Theory, Homology, and Decomposition." Publisher: de Gruyter.S. Morey, Depths of Powers of the Edge Ideal of a Tree, Communications in Algebra 38, (2010) 4042-4055.
  • H.T. Ha, S. Morey, Embedded Associated Primes of Powers of Square-free Monomial Ideals, J. Pure and Applied Algebra 214, (2010), 301-308.
  • H. T. Ha, S. Morey, R. H. Villarreal; Cohen-Macaulay Admissible Clutters, Journal of Commutative Algebra 1, (2009), 463-480.
  • S. Morey, E. Reyes, R. H. Villarreal; Cohen-Macaulay, shellable and unmixed clutters with a perfect matching of Konig type, Journal of Pure and Applied Algebra, 212, 1770-1786, (2008).
  • M. Johnson, S. Morey; Normal Ideals and Expected Reduction Numbers, Communications in Algebra 33, 3787-3795, (2005).
  • J. Chen, S. Morey, A. Sung. The Stable Set of Associated Primes of the Ideal of a Graph, Rocky Mountain Journal of Mathematics 32, 71-89, (2002).
  • S. Morey, W. V. Vasconcelos. Special Divisors of Blowup Algebras, in Ring Theory and Algebraic Geometry, Proceedings of the fifth international conference (SAGA V), in Leon, Spain (Editors: A. Granja, J.A. Hermida Alonso, and A. Verschoren), Lecture Notes in Pure and Applied Mathematics, 221, Marcel Dekker, New York, Basel, (2001), 257-288.
  • M. Johnson, S. Morey. Normal Blow-ups and their Expected Defining Equations, J. Pure and Applied Algebra 162 (2001), 303-313.
  • S. Morey. Stability of Associated Primes and Equality of Ordinary and Symbolic Powers of Ideals, Comm. In Algebra. 27, 3221-3231, (1999).
  • S. Morey and B. Ulrich. Rees Algebras of Ideals With Low Codimension, Proc. Amer. Math. Soc. 124, 3653?3661, (1996).
  • S. Morey. Equations of Blowups of Ideals of Codimension Two and Three, J. Pure and Applied Algebra 109, 197-211, (1996).
  • S. Morey, S. Noh, and W. V. Vasconcelos. Symbolic Powers, Serre Conditions and Cohen-Macaulay Rees Algebras, Manuscripta Math., 86, 113-124 (1995).
  • L. Fouli, S. Morey, Minimal Reductions and Cores of Edge Ideals, to appear, Journal of Algebra.
  • J. Martinez-Bernal, S. Morey, R.H. Villarreal, Associated Primes of Powers of Edge Ideals, Collectanea Mathematics, 63, (2012), 361-374. DOI:10.1007/s13348-011-0045-9.